MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM1710E
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Emotional Changes (1831); Fistula (1862); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Obstruction/Occlusion (2422); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced pain, infection, inflammation, adhesions, obstruction, fistula, and abscess.Post-operative patient treatment included multiple surgeries, medication, ostomy bag use, partial excision of mesh, cystoscopy, bilateral ureteral stent placements, exploratory laparotomy, lysis of adhesions, low anterior resection, resection of terminal ileum with the rectum, peritoneal lavage, abthera placement, mesh explant, re-exploratory laparotomy, colectomy, right hemicolectomy, omentectomy, therapeutic peritoneal lavage, mobilization of splenic flexure of colon, primary ileocolonic anastomosis, creation of end descending colonic colostomy, delayed abdominal wall closure and wound vac over incision.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced abdominal pain, mesh failure, mental pain, loss of enjoyment of life, impairment, pain, infection, inflammation, adhesions, obstruction, fistula, and abscess.Post-operative patient treatment included multiple surgeries, medication, ostomy bag use, partial mesh revision, mesh removal, cystoscopy, bilateral ureteral stent placements, exploratory laparotomy, lysis of adhesions, low anterior resection, resection of terminal ileum with the rectum, peritoneal lavage, abthera placement, mesh explant, re-exploratory laparotomy, colectomy, right hemicolectomy, omentectomy, therapeutic peritoneal lavage, mobilization of splenic flexure of colon, primary ileocolonic anastomosis, creation of end descending colonic colostomy, delayed abdominal wall closure and wound vac over incision.
 
Additional Manufacturer Narrative
Additional information: b2, b5, d4, h6 (patient codes, device codes), additional codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
mike bocchino
8200 coral sea st ne
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key19863606
Report Number9615742-2024-01038
Device Sequence Number8102641
Product Code FTL
UDI-Device Identifier10884521190412
UDI-Public(01)10884521190412(17)210228(10)PQC0514X
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142908
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberSYM1710E
Device Catalogue NumberSYM1710E
Device Lot NumberPQC0514X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date09/17/2025
Date Device Manufactured03/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexMale
Patient Weight118 KG